Abstract:
A numerical algorithm for computing tsunami wave front amplitude is proposed. The first step consists in solving an appropriate eikonal equation. The eikonal equation is solved by the Godunov approach and the bicharacteristic method. The qualitative comparison of the two above methods is described. Then a change in variables associated with the eikonal solution is introduced. At the last step, using the expansion of the fundamental solution of shallow water equations in the sum of singular and regular parts, we obtain the Cauchy problem for the wave amplitude. This approach allows one to reduce computer costs. The numerical results are presented.
Key words:
shallow water equations, tsunami amplitude, fundamental solution, eikonal equation, finite difference approach.
This publication is cited in the following 7 articles:
Z. I. Fedotova, G. S. Khakimzyanov, “O svoistvakh raznostnykh skhem dlya resheniya nelineino-dispersionnykh uravnenii povyshennoi tochnosti. I. Sluchai odnoi prostranstvennoi peremennoi”, Sib. zhurn. vychisl. matem., 26:4 (2023), 451–467
Z. I. Fedotova, G. S. Khakimzyanov, “On the Properties of Difference Schemes for Solving Nonlinear Dispersive Equations of Increased Accuracy. I. The Case of One Spatial Variable”, Numer. Analys. Appl., 16:4 (2023), 375
A L Leontyev, M I Chumak, A V Nikitina, I V Chumak, “Application of FPGA technologies for modeling hydrophysical processes in reservoirs with complex bottom topography”, IOP Conf. Ser.: Mater. Sci. Eng., 1029:1 (2021), 012076
A. A. Uspenskii, P. D. Lebedev, “Properties of Non Stationer Pseudo Vertex With the Break of Smoothness of the Target Set Boarder Curvature in the Dirichlet Problem to Eikonal Type Equation”, Sib. Electron. Math. Rep., 17 (2020), 2028–2044
S. I. Kabanikhin, O. I. Krivorotko, “An algorithm for source reconstruction in nonlinear shallow-water equations”, Comput. Math. Math. Phys., 58:8 (2018), 1334–1343
D. A. Lozhnikov, V. E. Nazaikinskii, “Method for the analysis of long water waves taking into account reflection from a gently sloping beach”, Pmm-J. Appl. Math. Mech., 81:1 (2017), 21–28
S. Yu. Dobrokhotov, V. E. Nazaikinskii, “Characteristics with Singularities and the Boundary Values of the Asymptotic Solution of the Cauchy Problem for a Degenerate Wave Equation”, Math. Notes, 100:5 (2016), 695–713